Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 32, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 6, 2007, 2:11 PM MDT for Grant County, Sierra County, New Mexico. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2007, 2:11 PM MDT (20:11 UTC)
- Expired
- Aug 6, 2007, 3:45 PM MDT
- In force
- 94 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
Counties Grant County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 062013 FFWEPZ NMC017-051-062145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 211 PM MDT MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO... NORTHEASTERN GRANT COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 345 PM MDT * AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR ESTIMATED RAINFALL AMOUNTS ARE UP TO 3 INCHES. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3289 10792 3290 10771 3320 10770 3321 10795 $$ FAUSETT
1 follow-up statement
000 WGUS74 KEPZ 062138 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 336 PM MDT MON AUG 6 2007 NMC017-051-062146- GRANT NM-SIERRA NM- 336 PM MDT MON AUG 6 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 PM MDT FOR WEST CENTRAL SIERRA AND NORTHEASTERN GRANT COUNTIES... RAINFALL HAS ENDED OVER THE BLACK RANGE IN THIS AREA...AND DRAINAGE FROM EARLIER HEAVY RAINS SHOULD BE ABATING. LAT...LON 3289 10792 3290 10771 3320 10770 3321 10795 $$ FAUSETT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:40 AM MDT, 10 hours 31 minutes earlier.
Area forecast discussion, Aug 6, 3:40 AM MDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 340 AM MDT MON AUG 6 2007 .SYNOPSIS... THE RIDGE OF HIGH PRESSURE ALOFT IS SHIFTING NORTH AS AN UPPER LEVEL LOW SLOWLY TRACKS TOWARD THE AREA FROM THE SOUTH. THIS WILL ALLOW ADDED MOISTURE TO WORK BACK INTO THE REGION TODAY. THUS AN INCREASE IN THUNDERSTORM COVERAGE IS EXPECTED THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY AS THE UPPER LOW MOVES UP TOWARDS NORTHWEST NEW MEXICO. HIGH PRESSURE BEGINS BUILDING OVER THE SOUTHERN PLAINS AND NEW MEXICO WEDNESDAY AND BEYOND...RESULTING IN WEAK EAST TO SOUTHEAST FLOW. THIS WILL ALLOW SOME MOISTURE TO REMAIN IN THE AREA BUT THUNDERSTORMS SHOULD BE MAINLY ISOLATED. TEMPERATURES WILL BE A BIT BELOW NORMAL TODAY AND TUESDAY BUT RETURN TO NORMAL FROM WEDNESDAY ON INTO THE WEEKEND. && .DISCUSSION... HIGH PRESSURE NOW CENTERED OVER THE LOWER MISSISSIPPI VALLEY WITH A WEAKENING RIDGE EXTENDING BACK TO NORTHERN NEW MEXICO. UPPER LOW IS NOW LOCATED ABOUT 200-250 MILES SOUTH OF THE NEW MEXICO BOOTHEEL WITH DEEPER LAYERED MOISTURE OVER ARIZONA AND ACROSS NORTHWEST NEW MEXICO. SOUTHERLY FLOW WILL INCREASE ACROSS THE REGION TODAY AS UPPER LOW OPENS UP INTO TROUGH JUST WEST OF THE AREA. BOTH NAM/GFS SHOW SOME ENERGY MOVING UP IN THIS FLOW THIS AFTERNOON...THOUGH THE NAM IS MORE EXPLICIT IN DETAIL. PWS WILL INCREASE SLIGHTLY BY THIS AFTERNOON AND EVENING. WITH ALL THIS...AN INCREASE TO SCATTERED THUNDERSTORMS LOOKS REASONABLE. WILL KEEP SAME COVERAGE FOR TUESDAY AS TROUGH IS SLOW TO LIFT OUT. WILL HAVE TO WATCH THE WEST BOTH DAYS AS THAT MAY BE WHERE STRONGEST STORMS OCCUR DUE TO THE SYNOPTIC DYNAMICS. FROM WEDNESDAY INTO THE WEEKEND THE UPPER HIGH BEGINS SLOW MIGRATION BACK WEST. BY THURSDAY THE HIGH IS BACK OVER THE SOUTHERN PLAINS AND BY LATER SATURDAY IT IS OVER THE OKLAHOMA/TEXAS PANHANDLES. THIS WILL ALLOW EAST/SOUTHEAST FLOW TO RETURN OVER THE AREA WHICH LIKELY MEANS A MORE TYPICAL SUMMER PATTERN OF SCATTERED AFTERNOON MOUNTAIN THUNDERSTORMS AND ISOLATED STORMS ELSEWHERE. GFS SHOWING UPPER HIGH TO RETURN TO NEAR THE FOUR CORNERS SUNDAY AND MONDAY...MEANING YET FURTHER REDUCTION OF THUNDERSTORM COVERAGE AND MAYBE JUST LIMITED TO MOUNTAINS. && .AVIATION...VALID 06/12Z-07/12Z... GENERALLY VFR CONDITIONS. AREAS OF MVFR AND IFR FOR CIGS AND VSBY IN AND NEAR SHOWERS AND THUNDERSTORMS AFT 18Z. LOW CIGS NEAR TSTMS WILL OCNLY OBSCR MTN TOPS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 91 72 92 73 94 / 20 30 20 30 20 SIERRA BLANCA TX 91 66 91 72 93 / 20 20 20 30 20 LAS CRUCES 91 69 91 72 93 / 20 30 20 30 20 ALAMOGORDO 91 67 91 69 93 / 20 30 20 20 20 CLOUDCROFT 69 49 70 51 72 / 30 20 30 20 30 TRUTH OR CONSEQUENCES 90 68 91 68 92 / 20 30 20 30 20 SILVER CITY 84 63 82 63 84 / 20 40 30 30 30 DEMING 90 69 90 70 92 / 20 30 20 30 20 LORDSBURG 91 68 91 69 93 / 20 40 30 30 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Aug 6, 11:34 AM MDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1134 AM MDT MON AUG 6 2007 NMZ022>025-030>032-TXZ055-056-071745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1134 AM MDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...MAINLY WEST OF THE RIO GRANDE. MAIN THREAT CONTINUES TO BE HEAVY RAINFALL AND ASSOCIATED ISOLATED FLASH FLOODING. A FEW LOCATION MAY RECEIVE 2 TO 3 INCHES OF RAIN IN THE NEXT 24 HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY AND WEDNESDAY WILL BE SIMILAR TO TODAY...THEN WE WILL SEE A SLIGHT DRYING TREND AS WE HEAD INTO THE COMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT FLOODING OR OTHER SEVERE WEATHER VIA OUR 800 NUMBER OR TO LOCAL LAW ENFORCEMENT.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:57 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Sierra | 40 min |
| Aug 6, 3:21 PM MDT | Flash Flood Warning | EPZ | Grant | 84 min |
| Aug 6, 3:54 PM MDT | Flash Flood Warning | EPZ | Grant | 66 min |
| Aug 6, 4:54 PM MDT | Flash Flood Warning | EPZ | Grant | 96 min |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.